About this Journal Submit a Manuscript Table of Contents
Abstract and Applied Analysis
Volume 2012 (2012), Article ID 482584, 18 pages
http://dx.doi.org/10.1155/2012/482584
Research Article

Global Stability of Almost Periodic Solution of a Class of Neutral-Type BAM Neural Networks

Institute of System Science and Mathematics, Naval Aeronautical and Astronautical University, Yantai, Shandong 264001, China

Received 29 July 2012; Revised 25 September 2012; Accepted 25 September 2012

Academic Editor: Ju H. Park

Copyright © 2012 Tetie Pan et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

A class of BAM neural networks with variable coefficients and neutral delays are investigated. By employing fixed-point theorem, the exponential dichotomy, and differential inequality techniques, we obtain some sufficient conditions to insure the existence and globally exponential stability of almost periodic solution. This is the first time to investigate the almost periodic solution of the BAM neutral neural network and the results of this paper are new, and they extend previously known results.

1. Introduction

Neural networks have been extensively investigated by experts of many areas such as pattern recognition, associative memory, and combinatorial optimization, recently, see [110]. Up to now, many results about stability of bidirectional associative memory (BAM) neural networks have been derived. For these BAM systems, periodic oscillatory behavior, almost periodic oscillatory properties, chaos, and bifurcation are their research contents; generally speaking, almost periodic oscillatory property is a common phenomenon in the real world, and in some aspects, it is more actual than other properties, see [1121].

Time delays cannot be avoided in the hardware implementation of neural networks because of the finite switching speed of amplifiers and the finite signal propagation time in biological networks. The existence of time delay may lead to a system’s instability or oscillation, so delay cannot be neglected in modeling. It is known to all that many practical delay systems can be modelled as differential systems of neutral type, whose differential expression concludes not only the derivative term of the current state, but also concludes the derivative of the past state. It means that state’s changing at the past time may affect the current state. Practically, such phenomenon always appears in the study of automatic control, population dynamics, and so forth, and it is natural and important that systems will contain some information about the derivative of the past state to further describe and model the dynamics for such complex neural reactions [22]. Authors in [1829] added neutral delay into the neural networks. In these papers, only [1820] studied the almost periodic solution of the neutral neural networks. For example, in [19] the following network was studied: Some sufficient conditions are obtained for the existence and globally exponential stability of almost periodic solution by employing fixed-point theorem and differential inequality techniques. References [2126] studied the global asymptotic stability of equilibrium point, where [22] investigated the equilibrium point of the following BAM neutral neural network with constant coefficients: By using the Lyapunov method and linear matrix inequality techniques, a new stability criterion was derived. References [2729] studied the exponential stability of equilibrium point.

It is obviously that men always studied the stability of the equilibrium point of the neutral neural networks, and there is little result for the almost periodic solution of neutral neural networks, especially, for the BAM neutral type neural networks. Besides, in papers [11, 23, 27, 28], time delay must be differentiable, and its derivative is bounded, which we think is a strict condition.

Motivated by the above discussions, in this paper, we consider the almost periodic solution of a class of BAM neural networks with variable coefficients and neutral delays. By fixed-point theorem and differential inequality techniques, we obtain some sufficient conditions to insure the existence and globally exponential stability of almost periodic solution. To the best of the authors’ knowledge, this is the first time to investigate the almost periodic solution of the BAM neutral neural network, and we can remove delay’s derivable condition, so the results of this paper are new, and they extend previously known results.

2. Preliminaries

In this paper, we consider the following system: where ; . , are the states of the th neuron of layer and the th neuron of layer, respectively; , and , are the delayed strengths of connectivity and the neutral delayed strengths of connectivity, respectively; , , , are activation functions; , stands for the external inputs; , , , and correspond to the delays, they are nonnegative; , represent the rate with which the th neuron of layer and the th neuron of layer will reset its potential to the resting state in isolation when disconnected from the networks.

Throughout this paper, we assume the following., , , , , , , , , , , and are continuous almost periodic functions. Moreover, we let , , , and are Lipschitz continuous with the Lipschitz constants , , , , and .Consider

The initial conditions of system (2.1) are of the following form: where ; ; , are continuous almost periodic functions.

Let where , are continuously differentiable almost periodic functions. For any , . We define , where , and is the derivative of at . Let , then is a Banach space.

The following definitions and lemmas will be used in this paper.

Definition 2.1 (see [11]). Let be continuous in . is said to be almost periodic on , if for any , the set is relatively dense, that is, for all , it is possible to find a real number , for any interval length , there exists a number in this interval such that , for all .

Definition 2.2 (see [11]). Let and be continuous matrix defined on . The following linear system: is said to admit an exponential dichotomy on if there exist constants , , projection , and the fundamental solution of (2.5) satisfying

Definition 2.3. Let be a continuously differentiable almost periodic solution of (2.1) with initial value . If there exist constants , such that for every solution = = of (2.1) with any initial value = = , if where , and are almost periodic functions. Then is said to be globally exponentially stable.

Lemma 2.4 (see [11]). If the linear system (2.5) admits an exponential dichotomy, then the almost periodic system has a unique almost periodic solution

Lemma 2.5 (see [11]). Let be an almost periodic function on and then the linear system admits exponential dichotomy on .

3. Existence and Uniqueness of Almost Periodic Solutions

In this section, we consider the existence and uniqueness of almost periodic solutions by fixed-point theorem.

Theorem 3.1. Under the assumptions , the system (2.1) has a unique almost periodic solution in the region . If holds, where

Proof. For any , we consider the the following system: From () and Lemma 2.5, we know the following linear system: admits an exponential dichotomy on . By Lemma 2.4, System (3.3) has an almost periodic solution which can be expressed as follows: where So, we can define a mapping , by letting Set ; clearly, is a closed convex subset of , so we have Therefore,
First, we prove that the mapping is a self-mapping from to . In fact, for any , let From () and (), we have This implies that , so is a self-mapping from to .
Finally, we prove that is a contraction mapping. In fact, for any , . Let We have Notice that , it means that the mapping is a contraction mapping. By Banach fixed-point theorem, there exists a unique fixed-point such that , which implies system (2.1) has a unique almost periodic solution.

4. Global Exponential Stability of the Almost Periodic Solution

In this section, we consider the exponential stability of almost periodic solution, and we give two corollaries.

Theorem 4.1. Under the assumptions , then system (2.1) has a unique almost periodic solution which is global exponentially stable.

Proof. It follows from Theorem 3.1 that system (2.1) has a unique almost periodic solution with the initial value = = . Set = = is an arbitrary solution of system (2.1) with initial value = = . Let , , , . Then = , where ; . Then system (2.1) is equivalent to the following system: with the initial value where Let where , , . From , we know , . Since and are continuous on and , as , , so there exist , such that and for , for . By choosing , we obtain , . So we can choose a positive constant , such that , . For the same reason, we define There exists , , , such that , . Taking , since , , , and are strictly monotonous decrease functions, therefore, , , , , which implies Multiplying the two equations of system (4.1) by and , respectively, and integrating on , we get Taking then , thus where as in (4.6). We claim that To prove (4.10), we first show for any , the following inequality holds: If (4.11) is false, then there must be some and some , , such that By (4.3)–(4.8), (4.12), and (4.13), we have We also can get From (4.14)–(4.15), we have which contradicts the equality (4.12), so (4.11) holds. Letting , then (4.10) holds. The almost periodic solution of system (2.1) is globally exponentially stable.

Corollary 4.2. Let . Under assumptions , , and , if, holds, then system has a unique almost periodic solution in the region , which is global exponentially stable.

In fact, Zhang and Si [11, 16] and Chen et al. [17] studied system (4.18). This Corollary 4.2 is the Theorem  3.1 in [11], Theorem  1.1 in [16], and Theorem  1 in [17]. Especially, in [17], authors letTherefore, we extend and improve previously known results.

Remark 4.3. Let , , , , , , . Then system (2.1) is reduced to be system (1.1), hence we have the following.

Corollary 4.4. Under assumptions , , and , if holds, then system (1.1) has a unique almost periodic solution in the region , which is global exponentially stable.

This Corollary 4.4 is the result of [19].

5. An Example

In this section, we give an example to illustrate the effectiveness of our results.

Let , , , , , , , , , , and , then we consider the following almost periodic system: where , , , , , , , , , , , , , , , , , , , and . By simple calculation, we obtain , hence this system has a unique almost periodic solution, which is global exponentially stable by Theorem 4.1. Figure 1 depicts the time responses of state variables of , , , and with step and initial states for , and Figures 2, 3, and 4 depict the phase orbits of and , , and , and . It confirms that our results are effective for (5.1).

482584.fig.001
Figure 1: Transient response of state variable , , and .
482584.fig.002
Figure 2: Phase response of state variable and .
482584.fig.003
Figure 3: Phase response of state variable and .
482584.fig.004
Figure 4: Phase response of state variable and .

6. Conclusions

In this paper, a class of BAM neural networks with variable coefficients and neutral time-varying delays are investigated. By employing Banach fixed-point theorem, the exponential dichotomy and differential inequality techniques, some sufficient conditions are obtained to ensure the existence, uniqueness, and stability of the almost periodic solution. As is known to all, neural networks with neutral delays are studied rarely, and most authors solve these problems by linear matrix inequality techniques. In addition, BAM neural networks are much more complicated than the one-layer neural network. In a word, this paper is original, and novel. It also extends and improves other previously known results (see [11, 16, 17, 19]).

Acknowledgment

This work is supported by Distinguished Expert Science Foundation of Naval Aeronautical and Astronautical University.

References

  1. H. Jiang and J. Cao, “BAM-type Cohen-Grossberg neural networks with time delays,” Mathematical and Computer Modelling, vol. 47, no. 1-2, pp. 92–103, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  2. Z. Huang and Y. Xia, “Exponential periodic attractor of impulsive BAM networks with finite distributed delays,” Chaos, Solitons and Fractals, vol. 39, no. 1, pp. 373–384, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  3. Y. Li and C. Yang, “Global exponential stability analysis on impulsive BAM neural networks with distributed delays,” Journal of Mathematical Analysis and Applications, vol. 324, no. 2, pp. 1125–1139, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  4. B. Wang, J. Jian, and C. Guo, “Global exponential stability of a class of BAM networks with time-varying delays and continuously distributed delays,” Neurocomputing, vol. 71, no. 4–6, pp. 495–501, 2008. View at Publisher · View at Google Scholar · View at Scopus
  5. M. Gao and B. Cui, “Global robust exponential stability of discrete-time interval BAM neural networks with time-varying delays,” Applied Mathematical Modelling, vol. 33, no. 3, pp. 1270–1284, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  6. A. Chen and D. Du, “Global exponential stability of delayed BAM network on time scale,” Neurocomputing, vol. 71, no. 16-18, pp. 3582–3588, 2008. View at Publisher · View at Google Scholar · View at Scopus
  7. Y. Li, X. Chen, and L. Zhao, “Stability and existence of periodic solutions to delayed Cohen-Grossberg BAM neural networks with impulses on time scales,” Neurocomputing, vol. 72, no. 7-9, pp. 1621–1630, 2009. View at Publisher · View at Google Scholar · View at Scopus
  8. R. Yang, H. Gao, and P. Shi, “Novel robust stability criteria for stochastic Hopfield neural networks with time delays,” IEEE Transactions on Systems, Man, and Cybernetics B, vol. 39, no. 2, pp. 467–474, 2009. View at Publisher · View at Google Scholar · View at Scopus
  9. Z. Feng and J. Lam, “Stability and dissipativity analysis of distributed delay cellular neural networks,” IEEE Transactions on Neural Networks, vol. 22, no. 6, pp. 976–981, 2011. View at Publisher · View at Google Scholar · View at Scopus
  10. Z.-G. Wu, P. Shi, H. Su, et al., “Exponential synchronization of neural networks with discrete and distributed delays under time-varying sampling,” IEEE Transactions on Neural Networks and Learning Systems, vol. 23, pp. 1368–1376, 2012.
  11. L. Zhang and L. Si, “Existence and exponential stability of almost periodic solution for BAM neural networks with variable coefficients and delays,” Applied Mathematics and Computation, vol. 194, no. 1, pp. 215–223, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  12. Y. Xia, J. Cao, and M. Lin, “New results on the existence and uniqueness of almost periodic solution for BAM neural networks with continuously distributed delays,” Chaos, Solitons and Fractals, vol. 31, no. 4, pp. 928–936, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  13. Y. Li and X. Fan, “Existence and globally exponential stability of almost periodic solution for Cohen-Grossberg BAM neural networks with variable coefficients,” Applied Mathematical Modelling, vol. 33, no. 4, pp. 2114–2120, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  14. L. Zhang and L. Si, “Existence and global attractivity of almost periodic solution for DCNNs with time-varying coefficients,” Computers & Mathematics with Applications, vol. 55, no. 8, pp. 1887–1894, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  15. B. Liu and L. Huang, “Existence and exponential stability of almost periodic solutions for cellular neural networks with mixed delays,” Chaos, Solitons and Fractals, vol. 32, no. 1, pp. 95–103, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  16. L. Zhang, “Existence and global attractivity of almost periodic solution for BAM neural networks with variable coefficients and delays,” Journal of Biomathematics, vol. 22, no. 3, pp. 403–412, 2007. View at Zentralblatt MATH
  17. A. Chen, L. Huang, and J. Cao, “Existence and stability of almost periodic solution for BAM neural networks with delays,” Applied Mathematics and Computation, vol. 137, no. 1, pp. 177–193, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  18. B. Xiao, “Existence and uniqueness of almost periodic solutions for a class of Hopfield neural networks with neutral delays,” Applied Mathematics Letters, vol. 22, no. 4, pp. 528–533, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  19. C. Bai, “Global stability of almost periodic solutions of Hopfield neural networks with neutral time-varying delays,” Applied Mathematics and Computation, vol. 203, no. 1, pp. 72–79, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  20. H. Xiang and J. Cao, “Almost periodic solution of Cohen-Grossberg neural networks with bounded and unbounded delays,” Nonlinear Analysis, vol. 10, no. 4, pp. 2407–2419, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  21. K. Wang and Y. Zhu, “Stability of almost periodic solution for a generalized neutral-type neural networks with delays,” Neurocomputing, vol. 73, pp. 3300–3307, 2010.
  22. J. H. Park, C. H. Park, O. M. Kwon, and S. M. Lee, “A new stability criterion for bidirectional associative memory neural networks of neutral-type,” Applied Mathematics and Computation, vol. 199, no. 2, pp. 716–722, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  23. R. Rakkiyappan and P. Balasubramaniam, “LMI conditions for global asymptotic stability results for neutral-type neural networks with distributed time delays,” Applied Mathematics and Computation, vol. 204, no. 1, pp. 317–324, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  24. J. H. Park, O. M. Kwon, and S. M. Lee, “LMI optimization approach on stability for delayed neural networks of neutral-type,” Applied Mathematics and Computation, vol. 196, no. 1, pp. 236–244, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  25. J. Liu and G. Zong, “New delay-dependent asymptotic stability conditions concerning BAM neural networks of neutral type,” Neurocomputing, vol. 72, pp. 2549–2555, 2009.
  26. R. Samli and S. Arik, “New results for global stability of a class of neutral-type neural systems with time delays,” Applied Mathematics and Computation, vol. 210, no. 2, pp. 564–570, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  27. R. Samidurai, S. M. Anthoni, and K. Balachandran, “Global exponential stability of neutral-type impulsive neural networks with discrete and distributed delays,” Nonlinear Analysis, vol. 4, no. 1, pp. 103–112, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  28. R. Rakkiyappan, P. Balasubramaniam, and J. Cao, “Global exponential stability results for neutral-type impulsive neural networks,” Nonlinear Analysis, vol. 11, no. 1, pp. 122–130, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  29. R. Rakkiyappan and P. Balasubramaniam, “New global exponential stability results for neutral type neural networks with distributed time delays,” Neurocomputing, vol. 71, pp. 1039–1045, 2008.